Aspirin -- Be In The Know!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 8/28/2005 8:41 PM (GMT -7)   
As a heart patient, I wake up every morning and open my pill box and swallow several pills, one of which is Aspirin.  My Cardiac Dr. has prescribed for me what he feels is the best dosage because of my past history.  One thing of note though is that aspirin isn't necessarily the best medication for everyone!
 
"When you don't have the labeling directions to guide you, you need the medical knowledge of your doctor, nurse practitioner, or other health professional."
 
The following link is a great one to read, if you are currently taking aspirin, or are considering taking it! yeah
So please take a look and 'Be In The Know'!!
 
Hugs, Teri tongue
http://www.fda.gov/cder/consumerinfo/dailyaspirin_brochure.htm
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


LibbyG
Regular Member


Date Joined Apr 2005
Total Posts : 263
   Posted 8/28/2005 10:01 PM (GMT -7)   
teri,
thank you for bringing this up. i continue to have concerns about taking aspirin. i am also on plavix. as you know, i also have terrible gastrointestinal problems. i had recently considered adding a daily fish oil tablet to my regimen, but now i'm thinking about only once a week. it seems a lot of people on this site are on 325 mg aspirin a day, i'm taking only an 81 mg dose. nonetheless, it's hard for us laymen to find a good balance between taking what's good for us, and overdoing something.
libby
Libby Gilmore, "The glass is half full"!

Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 8/29/2005 8:34 AM (GMT -7)   
Hi Libby! tongue
 
Many Dr.'s keep their patients on a low dose of aspirin due to the propensity of them having a Heart Attack.  My Dr. explained to me several years ago, that they put me on the 325 mg. dosage of Aspirin, due to the fact that I'd already had a Heart Attack and now a Stroke.  Due to the side effects of aspirin, many Dr.'s prefer to keep their patients on the lower dose to keep their problems minimal.  There has also been evidence to show that the stronger doses may not be more beneficial if the side effects cause problems.  If you have not had a Heart Attack, then that could be part of the reason, along with the fact that you would probably not tolerate a higher dose.
Hope this helps! yeah
 
Hugs, Teri tongue
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


Kathlyn1950
Regular Member


Date Joined Mar 2004
Total Posts : 462
   Posted 8/29/2005 8:55 AM (GMT -7)   
I am on 325 mg of aspirin daily, too, and it worries me. I cut my leg shaving them the other day and it took several minutes to make it totally stop. I applied a bandaid to it finally, and that did the trick. I was on Plavix and aspirin therapy the first months after my heart attack and the cardiologist took me off the Plavix after 3 months. I need to talk to him about this at our next visit. It's strange that I've never asked him before. I think about all the other medicines and side effects, but have not put aspirin on my list to discuss with him.
Happy Grandmommy to Amanda, Alayna, Wyatt and Ezekiel


Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 8/29/2005 9:26 AM (GMT -7)   
Hi Kathy! tongue
 
Actually, I'm on both Plavix and Aspirin since my last stent.  They told me at the time, it would probably be a life time med.
 
I know that feeling of always getting a small cut and bleeding like it's a major one! yeah
 
Bunches of Hugs to You, Kathy!!
Teri tongue
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


dfox6
Regular Member


Date Joined Aug 2005
Total Posts : 31
   Posted 8/29/2005 10:28 AM (GMT -7)   
My doctor told me I didn't need aspirin, just Plavix.  Is anyone else just on Plavix?     Dave

Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 8/29/2005 2:33 PM (GMT -7)   
Hiya Dave! tongue
 
I wanted to do little checking before I answered you...and from what I've read - it basically remains your Dr.'s decision, although you may want to ask him about this. 
 
Someone who has had a history of bleeding problems they'd want to be more careful with...sometimes it's whether or not you've had a heart attack already, or what type of heart attack you've had, and even perhaps if you suffer from unstable angina.
 
I'd just ask your Dr. why he decided that Plavix alone would help?
 
Hugs, Teri tongue
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


Kathlyn1950
Regular Member


Date Joined Mar 2004
Total Posts : 462
   Posted 8/30/2005 11:22 PM (GMT -7)   
I'd feel better if I could afford Plavix. I'm not sure if he, the cardiologist, took me off because I could not afford it (no prescription coverage), or if he planned on takng me off after 3 months anyway. My ex husband has him for a doctor and is still taking Plavix. He has different problems with his heart, however. My cardi told me I had to take it for 3 months after the MI, though. Then he had me just continue with the 325 mg of aspirin after that. (The weirdest thing just happened. I hiccuped while writing this and the text from my previous post appeared along with this!!! Must have been some wild hiccups!)
Happy Grandmommy to Amanda, Alayna, Wyatt and Ezekiel


Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 8/31/2005 10:20 AM (GMT -7)   
Well, Kathy, we're all allowed a hiccup from
time to time! ROFL
 
Love and Hugs always, Teri tongue
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 8/31/2005 10:25 AM (GMT -7)   
Seriously, though, just as I recommended to Dave, I would ask your Dr. re this issue.  He may feel that this is all you need, Kathy.  I think the reason I've been told it's for my life time, is because I do have the inherited bad cholesterol and since I tend to clot that's probably the reason.  (Though next week, it could change! :) )
 
Let me know what your Dr. says!
 
Bunches of Hugs, Teri tongue
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 17, 2017 4:44 PM (GMT -7)
There are a total of 2,906,549 posts in 318,969 threads.
View Active Threads


Who's Online
This forum has 158309 registered members. Please welcome our newest member, alicante.
345 Guest(s), 7 Registered Member(s) are currently online.  Details
Psilociraptor, PeppermintTea, Jerry_Delaware, ks1905, dbell, Connor77, NotoriousIBD